Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 6, 2019, 5:02 PM EDT for 4 counties in Georgia. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2019, 5:02 PM EDT (21:02 UTC)
- Expired
- Apr 6, 2019, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Colquitt County, GA, Grady County, GA, Mitchell County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 82 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 5:10 PM EDT | TSTM WND DMG | 3 Wsw Sale City, GA | TREE AND POWER LINE DOWN ON THE ROAD. |
| Apr 6, 5:15 PM EDT | HAIL 1 | 3 Ssw Cotton, GA | QUARTER-SIZED HAIL REPORT FROM SOCIAL MEDIA. |
| Apr 6, 5:41 PM EDT | HAIL 1 | 3 Nnw Chastain, GA | SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL IN SOUTHWEST COLQUITT COUNTY EAST OF MEIGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
703
WUUS52 KTAE 062102
SVRTAE
GAC071-131-205-275-062145-
/O.NEW.KTAE.SV.W.0072.190406T2102Z-190406T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
502 PM EDT SAT APR 6 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Grady County in southwestern Georgia...
Southeastern Mitchell County in southwestern Georgia...
Northwestern Thomas County in south central Georgia...
Southwestern Colquitt County in south central Georgia...
* Until 545 PM EDT.
* At 502 PM EDT, a severe thunderstorm was located over Pelham,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Moultrie, Pelham, Camilla, Ochlocknee, Coolidge, Riverside,
Funston, Center Hill, Cotton, Chastain, Laney, Spence, Quality,
Hartsfield, Bay and Hinsonton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3106 8423 3128 8413 3118 8376 3090 8394
TIME...MOT...LOC 2102Z 292DEG 21KT 3112 8411
HAIL...1.00IN
WIND...60MPH
$$
42-DVD2 follow-up statements
990
WWUS52 KTAE 062118
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
518 PM EDT SAT APR 6 2019
GAC131-062127-
/O.CAN.KTAE.SV.W.0072.000000T0000Z-190406T2145Z/
Grady GA-
518 PM EDT SAT APR 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRADY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3118 8376 3090 8394 3100 8412 3108 8412
3108 8413 3109 8413 3126 8405
TIME...MOT...LOC 2117Z 286DEG 18KT 3111 8404
$$
GAC071-205-275-062145-
/O.CON.KTAE.SV.W.0072.000000T0000Z-190406T2145Z/
Mitchell GA-Thomas GA-Colquitt GA-
518 PM EDT SAT APR 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN MITCHELL...NORTHWESTERN THOMAS AND SOUTHWESTERN
COLQUITT COUNTIES...
At 517 PM EDT, a severe thunderstorm was located near Pelham, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Also a tree and a power line has been
reported down along Highway 37.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Moultrie, Ochlocknee, Coolidge, Riverside, Funston, Sale City, Center
Hill, Cotton, Chastain, Laney, Quality, Hartsfield, Bay and
Hinsonton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3118 8376 3090 8394 3100 8412 3108 8412
3108 8413 3109 8413 3126 8405
TIME...MOT...LOC 2117Z 286DEG 18KT 3111 8404
HAIL...1.00IN
WIND...60MPH
$$
42-DVD624
WWUS52 KTAE 062134
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
534 PM EDT SAT APR 6 2019
GAC205-062144-
/O.CAN.KTAE.SV.W.0072.000000T0000Z-190406T2145Z/
Mitchell GA-
534 PM EDT SAT APR 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MITCHELL COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3118 8376 3090 8394 3100 8412 3106 8403
3108 8404 3108 8401 3110 8400 3110 8401
3111 8401 3111 8400 3120 8400 3124 8398
TIME...MOT...LOC 2134Z 292DEG 19KT 3108 8396
$$
GAC071-275-062145-
/O.CON.KTAE.SV.W.0072.000000T0000Z-190406T2145Z/
Thomas GA-Colquitt GA-
534 PM EDT SAT APR 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN THOMAS AND SOUTHWESTERN COLQUITT COUNTIES...
At 534 PM EDT, a severe thunderstorm was located 7 miles northwest of
Coolidge, or 12 miles southwest of Moultrie, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Moultrie, Ochlocknee, Coolidge, Riverside, Funston, Hartsfield, Bay,
Center Hill and Chastain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3118 8376 3090 8394 3100 8412 3106 8403
3108 8404 3108 8401 3110 8400 3110 8401
3111 8401 3111 8400 3120 8400 3124 8398
TIME...MOT...LOC 2134Z 292DEG 19KT 3108 8396
HAIL...1.00IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:49 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 6, 3:49 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
349 PM EDT Sat Apr 6 2019
.NEAR TERM [Through Tonight]...
Warm/Stationary front is analyzed just to the north of the CWA with
multilayered clouds south of the front across our CWA. Scattered
showers and thunderstorms are favoring the front in the better low
level convergence with additional showers/storms developing to our
west and in the FL panhandle. A marginal risk of severe storms
remain across our AL counties where weak but better dynamics reside.
The front is expected to move a little further north tonight with
the better convergence moving north with it. Precipitation chances
favor our GA/AL counties through mid evening then chances taper
off towards and after midnight.
After midnight, another round of fog appears likely especially
across the coastal waters into our FL/AL counties where dense fog is
possible. Much like the areas that received dense fog this morning.
Low temperatures tonight will be in the low to mid 60s.
.SHORT TERM [Sunday Through Tuesday Night]...
The short term period will be dominated by scattered to isolated showers
and thunderstorms. Patchy fog is possible each morning as surface
dewpoints have increased across the area.
Mid-level ridging will build across the region overnight and into
Sunday morning as the warm front draped across south central
Georgia lifts north into the Tennessee valley. Drier air aloft
will briefly work its way into the region suppressing the chance
for showers and thunderstorms during the day Sunday. Sufficient
daytime heating Sunday should provide a favorable setup for sea-
breeze convection to develop. Any convection that does develop
will be limited in coverage.
The GFS, NAM, and Euro models are in agreement that a weak surface
low will develop across northern Louisiana in conjunction with an
upper level shortwave trough that lifts north through east Texas.
The GFS is much more progressive with the system compared to the
NAM. This is noted in the 500mb vorticity field where the GFS has
a slightly more amplified northern stream that descends
equatorward and grabs the system out of the Gulf Tuesday night.
The GFS and Euro models are in agreement with the progression of
the system, owing more confidence that the system exit the region
Tuesday night. As the surface low progresses eastward across the
Mississippi valley on Monday, our chances for severe thunderstorms
will be at its highest. Higher instability, lift, and shear albeit
weak shear will remain northwest of the area Monday, but the
chance for an isolated severe storm still remains as noted with
the marginal risk outlooked by SPC.
.LONG TERM [Wednesday Through Saturday]...
Some timing differences exist between the operational models as
the upper low responsible for elevated shower and thunderstorm
chances will swing across the region late Tuesday night into
Wednesday morning. Opted to keep low end chances for showers on
Wednesday to account for the GFS lingering the upper low over
north Florida/south Georgia. A brief quiet period is expected
Thursday, before models diverge on solutions Friday into the
weekend. Early indications are that the active pattern of systems
moving through the region will continue, so stay tuned!
Temperaturesseveral degrees above normal are expected through
the period.
&&
.AVIATION...
[Through 18Z Sunday]
Clouds are hanging tough especially across the FL counties whereas
clouds across the AL/GA counties are breaking up and VFR is
returning there. Expect a low VFR at TLH and a high MVFR at ECP
later this afternoon. TS is possible across DHN-ABY this afternoon.
Another round of fog is likely ECP-DHN-TLH with dense fog possible.
ABY-VLD appear to the north and east of the higher moisture areas
and thus MVFR or high IFR is more plausible. Conds will improve by
mid to late morning.
&&
.MARINE...
Calm conditions expected to persist through Monday when the next
frontal system will push across Gulf waters. At least cautionary
conditions are expected as the system approaches and pushes through
Monday into Tuesday. Otherwise, expect scattered showers and
thunderstorms will yield locally rough conditions near any
stronger storms during that timeframe. Areas of sea fog are
expected each night through the weekend, with conditions likely
slow to improve through the subsequent morning hours. Calmer
conditions will likely prevail from Wednesday onward.
&&
.FIRE WEATHER...
There are currently no fire weather concerns. We will have plenty of
low level moisture in place along with rain chances the next several
days.
&&
.HYDROLOGY...
General rainfall amounts of 2 to 4 inches have been observed across
portions of the Florida Panhandle in the past 36 to 48 hours,
with the highest amounts being confined closer to the coast into
portions of the southwest big bend. Additional rainfall of around
1 inch with isolated 2 inch amounts are possible with showers and
thunderstorms today across portions of southeast Alabama and
Georgia. Thereafter, the next chance for significant organized
showers and thunderstorms will come Monday through Tuesday, as a
frontal system pushes through the area. Rainfall amounts will
generally range from 1 to 2 inches. While the main impact is
expected to be nuisance and poor drainage flooding, given the
recent wet pattern across the area, this may be enough to push
some rivers into action stage.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 63 85 64 80 62 / 10 10 10 50 40
Panama City 65 78 65 75 63 / 10 10 10 60 50
Dothan 62 84 64 79 61 / 20 20 20 60 40
Albany 62 84 64 81 62 / 40 20 30 60 40
Valdosta 62 85 63 82 61 / 20 30 20 50 40
Cross City 63 86 65 81 63 / 10 20 20 40 40
Apalachicola 65 77 65 75 63 / 10 10 10 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Bunker
LONG TERM...Pullin
AVIATION...Scholl
MARINE...Pullin
FIRE WEATHER...Barry
HYDROLOGY...LFIn the hours before
Special weather statement, Apr 6, 4:33 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
433 PM EDT SAT APR 6 2019
GAZ145-146-062100-
Colquitt GA-Mitchell GA-
433 PM EDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL AND
NORTHWESTERN COLQUITT COUNTIES UNTIL 500 PM EDT...
At 433 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camilla, moving east at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pelham, Camilla, Doerun, Sale City, Flint, Ticknor, Minnesota,
Cotton, Laney, Mitchell Co A/P, Poplar Arbor Church, Hartsfield,
Branchville, Bay, Greenough and Hinsonton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3110 8393 3111 8434 3127 8435 3131 8433
3133 8396 3133 8388
TIME...MOT...LOC 2033Z 267DEG 8KT 3123 8413
42-DVDSpecial weather statement, Apr 6, 4:59 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT SAT APR 6 2019
GAZ145-146-158-062130-
Colquitt GA-Mitchell GA-Thomas GA-
459 PM EDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL...
NORTHWESTERN THOMAS AND SOUTHWESTERN COLQUITT COUNTIES UNTIL 530 PM
EDT...
At 458 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pelham, moving southeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pelham, Camilla, Funston, Laney, Quality, Hartsfield, Bay, Hinsonton,
Center Hill and Cotton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3122 8382 3100 8398 3105 8412 3108 8412
3108 8419 3109 8422 3126 8414
TIME...MOT...LOC 2058Z 292DEG 21KT 3115 8410
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:20 AM EDT | Dense Fog Advisory | TAE | Decatur, Early, Miller, Seminole | 7 hr |
| Apr 6, 4:23 PM EDT | Areal Flood Advisory | TAE | Dougherty, Worth | 67 min |
| Apr 6, 4:33 PM EDT | Special Weather Statement | TAE | Mitchell | 27 min |
| Apr 6, 4:59 PM EDT | Special Weather Statement | TAE | Mitchell | 31 min |
| Apr 6, 5:40 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Thomas | 34 min |
| Apr 6, 5:52 PM EDT | Special Weather Statement | TAE | Randolph | 38 min |
| Apr 6, 6:10 PM EDT | Special Weather Statement | TAE | Calhoun | 20 min |
| Apr 6, 6:24 PM EDT | Special Weather Statement | TAE | Randolph, Terrell | 36 min |
| Apr 6, 6:29 PM EDT | Special Weather Statement | TAE | Early | 31 min |
| Apr 6, 6:39 PM EDT | Special Weather Statement | TAE | Lee | 36 min |
| Apr 6, 6:57 PM EDT | Special Weather Statement | TAE | Calhoun | 33 min |
| Apr 6, 7:12 PM EDT | Special Weather Statement | TAE | Baker | 18 min |
| Apr 6, 7:39 PM EDT | Areal Flood Advisory | TAE | Decatur, Grady, Mitchell | 66 min |
| Apr 6, 7:43 PM EDT | Special Weather Statement | TAE | Early | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.